Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 17, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 24, 2015, 6:19 PM CDT for Webster County, Missouri. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2015, 6:19 PM CDT (23:19 UTC)
- Expired
- Mar 24, 2015, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Webster County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 6:39 PM CDT | HAIL 1 | 1 Nw Marshfield, MO | |
| Mar 24, 6:43 PM CDT | HAIL 1 | 4 Nne Marshfield, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
647
WUUS53 KSGF 242319
SVRSGF
MOC225-250000-
/O.NEW.KSGF.SV.W.0017.150324T2319Z-150325T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT TUE MAR 24 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WEBSTER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 700 PM CDT
* AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES WEST OF
MARSHFIELD...AND MOVING EAST AT 50 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
DUNCAN...MARSHFIELD...NIANGUA...NORTHVIEW AND RADER.
INTERSTATE 44 BETWEEN MILE MARKERS 91 AND 104 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3727 9306 3727 9308 3742 9308 3746 9269
3726 9269 3726 9268 3723 9267 3719 9268
3717 9306
TIME...MOT...LOC 2319Z 258DEG 45KT 3729 9322
HAIL...1.25IN
WIND...<50MPH
$$
WISE2 follow-up statements
037 WWUS53 KSGF 242349 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 649 PM CDT TUE MAR 24 2015 MOC225-250000- /O.CON.KSGF.SV.W.0017.000000T0000Z-150325T0000Z/ WEBSTER MO- 649 PM CDT TUE MAR 24 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN WEBSTER COUNTY UNTIL 700 PM CDT... AT 647 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF NIANGUA...AND MOVING EAST AT 50 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. REPORTED QUARTER SIZE HAIL NORTH OF MARSHFIELD. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... NIANGUA. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. LAT...LON 3732 9283 3744 9286 3746 9269 3733 9269 TIME...MOT...LOC 2349Z 256DEG 52KT 3742 9271 HAIL...1.00IN WIND...<50MPH $$ WISE
990 WWUS53 KSGF 250008 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 708 PM CDT TUE MAR 24 2015 MOC225-250018- /O.EXP.KSGF.SV.W.0017.000000T0000Z-150325T0000Z/ WEBSTER MO- 708 PM CDT TUE MAR 24 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI. LAT...LON 3732 9283 3744 9286 3746 9269 3733 9269 TIME...MOT...LOC 2349Z 256DEG 52KT 3742 9271 $$ WISE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 2:23 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Mar 24, 2:23 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 223 PM CDT Tue Mar 24 2015 .SHORT TERM...(Tonight) Issued at 141 PM CDT TUE MAR 24 2015 In the near term severe weather chances are the obvious concern. Sfc low over just north of KEQA in se KS as of 18z will progress east with a trailing dry line/sfc trough moving into the eastern cwfa by 21z. Cap in place now, but a combo of daytime warming, mid level cooling with increased lift and a narrow corridor of low level moisture advection is expected to weaken the cap over the next couple of hours allowing sfc convergence near the boundary to initiate storms. Latest high res guidance (HRRR, among others) have been consistent with developing convection by 21z-22z close to the se KS/sw Mo state line. While model dew points may be a bit bullish, still looks like a good bet with a corridor/broken line of convection moving quickly w-e through the cwfa late this afternoon and early this evening. ML CAPE values of 1000-2000 j/kg indicated by the HRRR in a narrow corridor along the sfc trough coupled with more than adequate deep level 0-6 km bulk shear of around 40-50 kts and 0-3 km helicity of 200-300 m2/s2 will allow rotating updrafts to develop with stronger convection. With somewhat limited low level moisture/higher cloud bases, the main storm hazard will be hail given steep mid level lapse rates. Localized severe winds also a possibility. The tornado risk would appear low (but not zero), again given the lack of deeper low level moisture and a veered low level sfc wind profile along the sfc trough. The severe window should be small time-wise. Storms should quickly move east through the cwfa this evening, weakening late with more limited instability. .LONG TERM...(Wednesday through Tuesday) Issued at 215 PM CDT TUE MAR 24 2015 A second shortwave, more positively tilted, will make it's way through the region Wed with a cold frontal passage expected. Weather hazards may include some severe wx and a risk of excessive rainfall over the southeast half of the cwfa. Storms are expected to re-initiate in the afternoon gradually coalescing into line segments, potentially training, over parts of southern mo late in the afternoon and evening. Again the main storm concerns will be during the initialization phase with hail and winds with MLCAPE values of 1000-2000 j/kg over far southern MO with abundant deep layer shear. With the potential for training storms in the evening, some guidance is hitting rainfall amounts hard (particularly the 12z ECMWF, NAM, GFS) in south central MO where recent heavy rain and flooding occurred. Will be looking at a possible flood watch for portions of the area, but still ironing out the details. Unseasonable cold is expected late in the week as a deep upper level trough develops over much of the eastern CONUS. Nighttime temperatures will drop below freezing late in the week. Small scale shortwaves moving se through the region may kick off some light/brief periods of rain/snow at times. A modest warming trend develops late in the extended period. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon) Issued at 121 PM CDT TUE MAR 24 2015 Pilots flying in and out of the southwest Missouri airports need to monitor radar closely late this afternoon and this evening. Severe thunderstorms are expected to develop near the Kansas and the Missouri state line, and move east through much of southern and central Missouri. Large hail appears to be the main severe weather risk with these storms. By 8 or 9pm, this activity will shift east of the southwest Missouri airports, allowing for VFR conditions the rest of the night. Look for surface winds to become light and variable by mid evening. Safe Travels. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Cramer
Hazardous weather outlook, Mar 24, 3:16 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 316 PM CDT TUE MAR 24 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 316 PM CDT TUE MAR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... SEVERE THUNDERSTORMS WILL IMPACT SOUTHERN AND CENTRAL MISSOURI THROUGH THE EVENING HOURS. LARGE HAIL UP TO THE SIZE OF GOLF BALLS ARE POSSIBLE WITH THE MOST INTENSE STORMS. THE RISK FOR DAMAGING WIND GUSTS AND TORNADOES IS VERY LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN MISSOURI WEDNESDAY INTO WEDNESDAY NIGHT. LARGE HAIL AND LOCALIZED DAMAGING WIND GUSTS WILL BE THE PRIMARY SEVERE WEATHER RISKS. HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHERN MISSOURI...WHICH WILL POSE A RISK FOR LOCALIZED FLASH FLOODING ALONG AND SOUTH OF A LINE FROM CASSVILLE...TO SPRINGFIELD...TO ROLLA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Mar 24, 5:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 1 NW VERONA 36.97N 93.81W
03/24/2015 E1.00 INCH LAWRENCE MO NWS EMPLOYEE
RETIRED NWS EMPLOYEE
&&
BURCHFIELDLocal storm report, Mar 24, 5:54 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL GOODMAN 36.74N 94.40W
03/24/2015 E1.00 INCH MCDONALD MO EMERGENCY MNGR
&&
BURCHFIELDLocal storm report, Mar 24, 5:57 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 W ASH GROVE 37.32N 93.60W
03/24/2015 E0.88 INCH GREENE MO AMATEUR RADIO
0557 PM HAIL 4 S ASH GROVE 37.26N 93.58W
03/24/2015 M1.00 INCH GREENE MO TRAINED SPOTTER
&&
BURCHFIELDLocal storm report, Mar 24, 6:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL BUFFALO 37.64N 93.09W
03/24/2015 E1.00 INCH DALLAS MO PUBLIC
VIA FACEBOOK
&&
BURCHFIELDLocal storm report, Mar 24, 6:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 3 S WILLARD 37.26N 93.43W
03/24/2015 E1.00 INCH GREENE MO FIRE DEPT/RESCUE
WESTBYPASS AND KEARNEY.. NICKLE TO QUARTER
&&
BURCHFIELDLocal storm report, Mar 24, 6:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 PM CDT TUE MAR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 5 NW SPRINGFIELD 37.25N 93.35W
03/24/2015 E0.88 INCH GREENE MO NWS EMPLOYEE
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:53 PM CDT | Flood Watch | SGF | Barry, Christian, Dent, Douglas, Greene, Howell and 14 more | 37 hr |
| Mar 24, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 45 min |
| Mar 24, 4:11 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 49 min |
| Mar 24, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 47 min |
| Mar 24, 4:32 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 48 min |
| Mar 24, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 54 min |
| Mar 24, 4:56 PM CDT | Special Weather Statement | SGF | St. Clair | 49 min |
| Mar 24, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 33 min |
| Mar 24, 5:00 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 30 min |
| Mar 24, 5:07 PM CDT | Special Weather Statement | SGF | Hickory | 38 min |
| Mar 24, 5:15 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 52 min |
| Mar 24, 5:24 PM CDT | Special Weather Statement | SGF | Polk | 36 min |
| Mar 24, 5:24 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 21 min |
| Mar 24, 5:30 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 30 min |
| Mar 24, 5:38 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene | 54 min |
| Mar 24, 5:44 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 61 min |
| Mar 24, 5:50 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Webster | 25 min |
| Mar 24, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 35 min |
| Mar 24, 6:13 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 30 min |
| Mar 24, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 60 min |
| Mar 24, 6:31 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 44 min |
| Mar 24, 6:44 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 31 min |
| Mar 24, 6:47 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 27 min |
| Mar 24, 6:51 PM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 39 min |
| Mar 24, 6:54 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.